You are here:

Pharmacology/Cognitive side effects of Lamictal

Advertisement


Question
I have an aunt who was treated for depression for many years with Lamictal. She is now showing signs of dementia. Should we take her to a specialist and tell about Lamictal?

Answer
There is a little more information I need in order to be able to make an informed assessment of her past and current therapy as it relates to her dementia.

How old is your aunt?

How long was she treated with Lamictal?

Is she still taking Lamictal?

Please list all of the medications that she is currently taking - including over the counter supplements.

Exactly what symptoms is she presenting with that you are describing as dementia?

Just answer those for me and I will see what I can dig up for you.

Dr. Joshua

Pharmacology

All Answers


Ask Experts

Volunteer


Dr. Joshua Cappuccilli

Expertise

I can answer most questions involving medication use, side effects, adverse effects, interactions and how drugs relate to specific disease states. No one can answer all questions; I will respond as such if I cannot provide an answer. I will provide resources / references for the information that I use to formulate the answer given.

Experience

I am a Doctor of Pharmacy currently practicing in Florida in a retail pharmacy.

Organizations
California Phamacist Association American Pharmacy Assocaition

Education/Credentials
BA University of South Florida PharmD University of Florida APhA Medication Therapy Management certification

©2016 About.com. All rights reserved.